Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 159, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2002, 7:41 PM CDT for Bledsoe County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 3, 2002, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 040041 SVRMRX TNC007-040130- /NEW.KMRX.SV.W.0206.040041-040130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 741 PM CDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE * UNTIL 830 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF MELVINE...OR 15 MILES SOUTH OF CROSSVILLE...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MELVINE AROUND 750 PM CDT PIKEVILLE AROUND 805 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS. $$ DH LAT...LON 3558 8539 3543 8532 3572 8503 3575 8522
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:05 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT WED JUL 3 2002 SEVERE THUNDERSTORM WATCH IN EFFECT FOR NORTHEAST TENNESSEE AND WASHINGTON AND RUSSELL COUNTIES IN SOUTHWEST VIRGINIA TILL 8 PM. HIGH PRESSURE CONTINUES TO BE THE DOMINATE FEATURE THROUGH THE NEXT FEW DAYS...HOWEVER WEAK TROFING FROM THE MID ATLANTIC INTO THE SOUTHERN APPALACHIANS WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AFTERNOON HEATING THEREFORE EXPECT THE STORMS TO PRIMARILY BE OF THE TYPICAL AFTERNOON AND EVENING VARIETY. NORTHWEST FLOW BY SUNDAY WILL BRING IN SLIGHTLY DRIER AIR AND HAVE GONE WITH DRY EXCEPT THE FAVORED HIGHER ELEVATIONS WITH ONLY SCATTERED THUNDERSTORMS THERE. SCATTERED ACTIVITY CWA WIDE RETURNS MONDAY THROUGH WEDNESDAY...TYPICAL SUMMERTIME. CHA 70 93 70 93 / 40 40 40 30 TYS 68 91 68 91 / 40 40 40 30 TRI 65 89 65 89 / 60 40 40 30 OQT 67 90 67 90 / 40 40 40 30 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Jul 3, 3:54 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
454 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM KINGSPORT TN WIND DAMAGE
07/03/02 SULLIVAN NUMEROUS TREES DOWN AND
DAMAGE REPORTS TO LAW
ENFORCEMENT
0440 PM GREENEVILLE TN WIND DAMAGE
07/03/02 GREENE NUMEROUS TREES DOWN ACROSS
COUNTY AND MARBLE SIZE
HAIL. REPORTED BY LAW
ENFORCEMENT
CACLocal storm report, Jul 3, 4:42 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
542 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM COUNTYWIDE, SCOTT, VA VA WIND DAMAGE
07/03/02 SCOTT 7 CASES OF TREES DOWN
ACROSS POWER LINES REPORTED
BY AMERICAN POWER COMPANY.
0510 PM MOSHEIM AREA TN WIND DAMAGE
07/03/02 GREENE NUMEROUS TREESDOWN FROM
HWY 107 CUT-OFF THROUGH
MOSHEIM. REPORTED BY LAW
ENFORCEMENT
0510 PM ABINGDON VA WIND DAMAGE
07/03/02 WASHINGTON TREES DOWN COUNTY WIDE.
MANY FLOODED AREAS.
REPORTED BY LAW ENFORCEMENT
CACLocal storm report, Jul 3, 5:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
613 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM PENNINGTON GAP VA 1.25 INCH HAIL
07/03/02 LEE QUARTER TO HALF DOLLAR
SIZE HAIL. REPORTED BY
SPOTTER
0520 PM KYLES FORD TN 60 MPH TSTM WIND GUST
07/03/02 HANCOCK NUMEROUS LARGE TREES
BRANCHES DOWN. SPOTTER
ESTIMATED GUST IN EXCESS OF
60 MPH.
CACLocal storm report, Jul 3, 5:59 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
659 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM COUNTY WIDE TN WIND DAMAGE
07/03/02 CLAIBORNE NUMEROUS TREES AND POWER
LINES DOWN ACROSS COUNTY.
REPORTED BY LAW ENFORCEMENT
0650 PM MAYNARDVILLE TN WIND DAMAGE
07/03/02 UNION NUMEROUS TREES DOWN IN AND
AROUND MAYNARDVILLE AND
COUNTYWIDE. REPORTED BY
DISPATCH.
GRCLocal storm report, Jul 3, 7:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
800 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TAZEWELL TN .88 INCH HAIL
07/03/02 CLAIBORNE NICKLE AND DIME SIZE HAIL
IN AND AROUND TAZEWELL.
REPORTED BY SPOTTER.
0725 PM CLINTON TN WIND DAMAGE
07/03/02 ANDERSON SEVERAL TREES DOWN ACROSS
THE COUNTY. REPORTED BY
DISPATCH.
0745 PM LENOIR CITY TN WIND DAMAGE
07/03/02 LOUDON NUMEROUS TREES DOWN
COUNTYWIDE. REPORTED BY
DISPATCH.
0715 PM KNOXVILLE TN WIND DAMAGE
07/03/02 KNOX NUMEROUS TREES DOWN IN AND
AROUND KNOXVILLE AND
COUNTYWIDE. REPORTED BY
DISPATCH.
GRCLocal storm report, Jul 3, 7:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
841 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM ROCKWOOD TN WIND DAMAGE
07/03/02 ROANE NUMEROUS TREES DOWN IN AND
AROUND ROCKWOOD AND
COUNTYWIDE. REPORTED BY
DISPATCH.
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:36 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 39 min |
| Jul 3, 8:10 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Sequatchie | 50 min |
| Jul 4, 3:01 PM CDT | Flash Flood Warning | MRX | Johnson | 3 hr |
| Jul 4, 3:12 PM CDT | Severe Thunderstorm Warning | MRX | Carter | 48 min |
| Jul 4, 3:50 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.